Alert archive / Minnesota / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 13, NWS Grand Forks, ND
NWS Grand Forks, ND issued this severe thunderstorm warning at Jun 7, 2025, 5:53 PM CDT for Norman County, Polk County, Minnesota; Traill County, North Dakota. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2025, 5:53 PM CDT (22:53 UTC)
- Expired
- Jun 7, 2025, 6:30 PM CDT
- In force
- 37 min
- Issued by
- NWS Grand Forks, ND
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Norman County, MN, Polk County, MN, Traill County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 59 km from the middle of the area, began a volume at 22:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 10.9 hours before the alert went out and 279 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1189 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -83 m²/s²
- 0-3 km storm-relative helicity
- -54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
841
WUUS53 KFGF 072253
SVRFGF
MNC107-119-NDC097-072330-
/O.NEW.KFGF.SV.W.0013.250607T2253Z-250607T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Grand Forks ND
553 PM CDT Sat Jun 7 2025
The National Weather Service in Grand Forks has issued a
* Severe Thunderstorm Warning for...
Norman County in northwestern Minnesota...
Southwestern Polk County in northwestern Minnesota...
Southeastern Traill County in southeastern North Dakota...
* Until 630 PM CDT.
* At 552 PM CDT, a severe thunderstorm was located over Shelly, or 33
miles southeast of Grand Forks, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Ada, Fertile, Twin Valley, Halstad, Hendrum, Climax, and Gary.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 4722 9622 4723 9684 4724 9683 4724 9699
4764 9688 4769 9609
TIME...MOT...LOC 2252Z 269DEG 30KT 4746 9679
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...OBSERVED
MAX WIND GUST...60 MPH
$$
SpenderWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 2:42 PM CDT, 3 hours 11 minutes earlier. Its key messages:
- There is a risk for isolated severe thunderstorms this afternoon and evening, with lightning and wind gusts up to 60 mph the main threat.
- Winds behind a cold front on Sunday could bring some minor impacts.
Area forecast discussion, Jun 7, 2:42 PM CDT, 3 hours 11 minutes before
Area Forecast Discussion National Weather Service Grand Forks ND 242 PM CDT Sat Jun 7 2025 .KEY MESSAGES... - There is a risk for isolated severe thunderstorms this afternoon and evening, with lightning and wind gusts up to 60 mph the main threat. - Winds behind a cold front on Sunday could bring some minor impacts. && .DISCUSSION... Issued at 242 PM CDT Sat Jun 7 2025 ...Synopsis... Upper low moving through southern Canada will dig down into the Dakotas and then MN this afternoon and tonight. This will help push a cold front through the forecast area tonight. Another reinforcing surge of cooler air will come down tomorrow as the upper low center moves into the midwest, with showers lingering through tomorrow and into Monday as the system pulls slowly into the Great Lakes. After some brief northwesterly flow aloft, flow starts to become more zonal with a few weak shortwaves moving through mid-week. Another shortwave comes through over the top of a weak ridge that tries to build in Friday and Saturday, with periodic precipitation chances and near average temperatures. ...Marginal risk this afternoon and evening... Cumulus field over west central MN has remained fairly benign as more higher level clouds have increased and reduced surface instability. Better convection out near the cold front in south central ND where CAPE values are still around 1000 J/kg. However, recent trends are showing the storms struggling to maintain their updrafts with effective shear around 25 kts. Should see some slightly better shear develop near the cold front as it pushes into our western counties later this evening. While do not expect widespread severe impacts, wind gusts to 60 mph will remain possible as the line of storms pushes into the CWA this evening. We are even getting some gusts up to 50 mph in some spots behind the cold front, so winds may continue to be an issue further into the night. By the time the cold front reaches our MN counties by late evening, most of the daytime instability will be weakened and severe threat will be less. Storms should push out of the forecast area after midnight. ...Minor wind impacts Sunday... Westerly winds behind the cold front late tonight into tomorrow morning will be breezy, but not out of the ordinary for the Plains. By tomorrow, there will be some good momentum transfer from aloft as the boundary layer mixes out, along with a secondary push of cold air advection coming down. While the pressure rises are not as favorable for strong winds, there is a 70 percent chance for wind gusts over 40 mph along and west of the Red River Valley. Will likely need a wind advisory for at least part of our counties, but given the possibility of thunderstorm winds tonight will hold off on any products for the moment and let later shifts refine. && .AVIATION /18Z TAFS THROUGH 18Z SUNDAY/... Issued at 1247 PM CDT Sat Jun 7 2025 VFR conditions at all the TAF sites, with gusty southwest winds up to around 25 kts in some spots. Thunderstorms should develop in a line along a cold front and push west to east, starting around 20Z in the KDVL area and exiting around KBJI in the late evening. Have VCTS in the TAFs with VFR ceilings, but could see brief drops to MVFR with heavier rain. Winds will shift around to the northwest behind the front, and some clearing on the backside of the system. However, more clouds will develop in the colder air tomorrow morning, and could be MVFR. Winds will briefly shift back to the southwest and then west-northwest with gusts to around 30 kts by the end of the period. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...None. MN...None. && DISCUSSION...JR AVIATION...JR
Hazardous weather outlook, Jun 7, 2:55 PM CDT, 2 hours 58 minutes before
Hazardous Weather Outlook National Weather Service Grand Forks ND 255 PM CDT Sat Jun 7 2025 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-082000- West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods- West Marshall-East Marshall-North Beltrami-Pennington-Red Lake- East Polk-North Clearwater-South Beltrami-Mahnomen- South Clearwater-Hubbard-West Becker-East Becker-Wilkin- West Otter Tail-East Otter Tail-Wadena-Grant-Towner-Cavalier- Pembina-Benson-Ramsey-Eastern Walsh-Eddy-Nelson-Grand Forks- Griggs-Steele-Traill-Barnes-Cass-Ransom-Sargent-Richland- Western Walsh- 255 PM CDT Sat Jun 7 2025 This hazardous weather outlook is for portions of eastern North Dakota, west central and northwest Minnesota. .DAY ONE...This Afternoon and Tonight There is a level 1 out of 5 risk for severe thunderstorms this afternoon and evening. The main hazards will be lightning and wind gusts to 60 mph. General storm motion...Moving toward the northeast at 35 mph. .DAYS TWO THROUGH SEVEN...Sunday through Friday Sunday...Winds gusting over 40 mph along and west of the Red River Valley Wednesday and Thursday...Strong Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be required today.
In the hours before
Special weather statement, Jun 7, 4:17 PM CDT, 1 hour 36 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
417 PM CDT Sat Jun 7 2025
NDZ028-029-038-039-049-072200-
Griggs ND-Steele ND-Ransom ND-Barnes ND-Cass ND-
417 PM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN RANSOM...
NORTHWESTERN CASS...SOUTHEASTERN GRIGGS...BARNES AND SOUTHERN STEELE
COUNTIES THROUGH 500 PM CDT...
At 416 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Dazey to near Dickey. Movement was east at
40 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Valley City, Hope, Tower City, Page, Sanborn, Litchville, and
Hannaford.
This includes the following highways...
Interstate 94 in North Dakota between mile markers 272 and 309.
Interstate 94 in Minnesota between mile markers 272 and 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4663 9804 4663 9844 4698 9844 4698 9846
4736 9831 4737 9747 4733 9747 4732 9745
4644 9788 4643 9803
TIME...MOT...LOC 2116Z 260DEG 34KT 4722 9816 4649 9855
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
SpenderSpecial weather statement, Jun 7, 4:42 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
442 PM CDT Sat Jun 7 2025
MNZ001-007-NDZ016-027-072230-
West Polk MN-West Marshall MN-Eastern Walsh County ND-Grand Forks ND-
442 PM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN MARSHALL...NORTHWESTERN
POLK...EASTERN GRAND FORKS AND SOUTHEASTERN WALSH COUNTIES THROUGH
530 PM CDT...
At 441 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles north of Big Woods to near Holmes.
Movement was east at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Forks, East Grand Forks, Grand Forks AFB, Warren, Thompson,
Stephen, and Argyle.
This includes Interstate 29 between mile markers 129 and 176.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4851 9651 4775 9684 4775 9753 4847 9717
TIME...MOT...LOC 2141Z 259DEG 31KT 4842 9712 4776 9734
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SpenderSpecial weather statement, Jun 7, 4:59 PM CDT, 54 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
459 PM CDT Sat Jun 7 2025
NDZ029-030-038-039-072245-
Steele ND-Traill ND-Barnes ND-Cass ND-
459 PM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN CASS...SOUTHWESTERN
TRAILL...NORTHEASTERN BARNES AND SOUTHERN STEELE COUNTIES THROUGH 545
PM CDT...
At 459 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Hope to near Valley City. Movement was
east at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Valley City, Arthur, Hunter, Hope, Tower City, Page, and Buffalo.
This includes the following highways...
Interstate 29 between mile markers 99 and 101.
Interstate 94 in North Dakota between mile markers 288 and 309.
Interstate 94 in Minnesota between mile markers 288 and 309.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4737 9702 4691 9726 4689 9811 4736 9788
TIME...MOT...LOC 2159Z 268DEG 26KT 4736 9773 4690 9790
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SpenderSpecial weather statement, Jun 7, 5:29 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
529 PM CDT Sat Jun 7 2025
MNZ001-002-013>015-NDZ027-030-072315-
Red Lake MN-Pennington MN-West Polk MN-Norman MN-East Polk MN-
Traill ND-Grand Forks ND-
529 PM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT WESTERN RED LAKE...NORTHWESTERN
NORMAN...WESTERN POLK...SOUTHWESTERN PENNINGTON...SOUTHEASTERN GRAND
FORKS AND TRAILL COUNTIES THROUGH 615 PM CDT...
At 528 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Euclid to Hillsboro. Movement was east at
35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Grand Forks, East Grand Forks, Crookston, Mayville, Hillsboro, Red
Lake Falls, and Thompson.
This includes Interstate 29 between mile markers 99 and 135.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4809 9595 4732 9653 4733 9746 4806 9693
TIME...MOT...LOC 2228Z 270DEG 32KT 4801 9666 4739 9709
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
SpenderSpecial weather statement, Jun 7, 5:43 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Grand Forks ND
543 PM CDT Sat Jun 7 2025
NDZ039-049-052-053-072330-
Sargent ND-Ransom ND-Richland ND-Cass ND-
543 PM CDT Sat Jun 7 2025
...STRONG THUNDERSTORMS WILL IMPACT RANSOM...SOUTHERN CASS...
NORTHWESTERN RICHLAND AND SARGENT COUNTIES THROUGH 630 PM CDT...
At 543 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Alice to near Hecla. Movement was east at
40 mph.
HAZARD...Wind gusts up to 50 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Horace, Lisbon, Enderlin, Gwinner, Kindred, Milnor, and Forman.
This includes Interstate 29 between mile markers 50 and 59.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4594 9801 4628 9801 4628 9803 4635 9804
4663 9784 4663 9768 4677 9768 4679 9679
4673 9678 4593 9733
TIME...MOT...LOC 2243Z 268DEG 33KT 4674 9748 4594 9821
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
SpenderLocal storm report, Jun 7, 5:48 PM CDT, 5 minutes before
Preliminary Local Storm Report
National Weather Service Grand Forks ND
548 PM CDT Sat Jun 7 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM Tstm Wnd Gst 5 ENE Kelso 47.35N 96.92W
06/07/2025 M59 MPH Traill ND Mesonet
Mesonet station 324209 Hillsboro ND NDAWN.
&&
APThe office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:29 PM CDT | Special Weather Statement | FGF | Pennington, Polk | 46 min |
| Jun 7, 6:20 PM CDT | Severe Thunderstorm Warning | FGF | Mahnomen, Norman, Polk | 40 min |
| Jun 7, 3:04 PM CDT | Special Weather Statement | FGF | Ramsey | 41 min |
| Jun 7, 3:49 PM CDT | Special Weather Statement | FGF | Grand Forks, Griggs, Steele | 41 min |
| Jun 7, 3:59 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Griggs, Nelson, Steele, Traill | 46 min |
| Jun 7, 4:05 PM CDT | Special Weather Statement | FGF | Grand Forks | 40 min |
| Jun 7, 4:17 PM CDT | Special Weather Statement | FGF | Barnes | 43 min |
| Jun 7, 4:39 PM CDT | Severe Thunderstorm Warning | FGF | Grand Forks, Steele, Traill | 51 min |
| Jun 7, 4:42 PM CDT | Special Weather Statement | FGF | Grand Forks | 48 min |
| Jun 7, 4:53 PM CDT | Severe Thunderstorm Warning | FGF | Barnes, Cass, Ransom | 52 min |
| Jun 7, 4:59 PM CDT | Special Weather Statement | FGF | Barnes, Cass | 46 min |
| Jun 7, 5:43 PM CDT | Special Weather Statement | FGF | Ransom, Sargent | 47 min |
| Jun 7, 6:24 PM CDT | Special Weather Statement | FGF | Richland, Sargent | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2025Severe Thunderstorm Warnings in North Dakota, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.